yes, it is i.v. drugs. Sorry about the confusion with the word "shot" , I haven't known myself exactly what's what with all of this. I realize that I have had about 4 or 5 flares and the residual feelings that I've had in between have been numbness mostly. Three toes in my left foot have been almost completely numb for about a year. My right arm and left leg have been markedly weaker since a flare I had back in august. The FATIGUE is the big killer really and I have actually been on adderrall for fatigue for almost 9 years. I've been taking 20-40mg everyday because of what I thought was a sleeping disorder, but now I'm starting to wonder if my inability to ever feel rested might be from the MS. If that is indeed what I have. I tried a couple other drugs throughout the years, Provigil being one of them and none of them have worked like the adderrall. Do any of you have to take "uppers"? I hate that, but it is a reality for me. I've never abused it and on days where I feel I have more energy I only take one instead of two. But I really can't function real well without it. I fall can fall asleep anywhere at anytime, even driving, but it was never diagnosed exactly as narcolepsy, just in the same sort of family as narcolepsy. I never did do a sleep study/test though and wondering if I should... The nurse will be here soon, I'm not a big fan of needles but guess I may have to get used to them??
A sleep study might not be a bad idea. There are a lot of common sleep disorders, and if you should
have one, a sleep disorder combined with MS can be a real challenge.
MS-related fatigue is very common, and one of the main reasons why lots of folks end up not being able to work -- they just don't have enough energy. And it can come on very suddenly - -you'll be doing stuff, feel fine, and then suddenly feel like you can't continue a single minute more.
I've not found any of the drugs particularly useful. I have learned though from others that sometimes the drugs will lose effectiveness, and you either need to try another, or "take a vacation" from the drug for a couple of weeks and then get back on it, and it will be effective again for awhile.
I think it's dangerous, though, for you to be driving -- particularly with kids in the car -- and fall asleep! You really need to tell your doctor about that (if you haven't, already). That might be enough to trigger a referral for a sleep study, to see if indeed you have a sleep disorder!
...I am not a doctor, nor health professional, and don't pretend to be one, here.....